pvc triggers: anyone else use zicam or a lot of vitamins?
I am still wondering if we can narrow in on pvc triggers. I have used zicam, lexapro, citracal, flax seed oil, midrin (for migraines) and armour thyroid medicines for five years. Has anyone else used these products out there? I keep wondering what we are missing in causation. It seems like so many people are struggling with heart arrythimias and it makes me wonder what we are doing that might be triggering them. . . Thanks for your input! Val
I first noticed pvcs when I was about 18 y.o. That's too far back to recall what, if anything that I was taking externally that might have contributed to them. Although I recall I was just going into college and pulled a lot of late nights studying.
I also remember a time as a young child, that me and my sister were taking a nap and she kept saying "stop shaking the bed", until finally she got up and said she was going to tell mom what I was doing. I had no idea WHAT she was complaining about. I now think that might have been my heart skipping along.
Since 18 my pvcs have just kept increasing. I have identified the usual culprits that seem to make me feel them more, (lack of sleep, dehydration, caffiene, nicotine, alcohol, stress, too much sugar, big meals, OTC cold medications, mineral deficiences ((magnesium, potassium, iron))) and I have eliminated or corrected all of the above, but haven't had consistent reduction in pvcs, they still kept increasing.
In my case, I think stress has strengthened "an accessory electrical pathway of cells" that are now prone to fire more often. Here's the funny thing though, there are times when they go from 20 pvcs/minute to none for several minutes or sometimes hours, then back to skipping along at 20/minute. If I could find out why the break happens, I think I'd be rich and famous.
Zicam and flaxseed have not been a problem for me. It seems my pvc's act up whenever they want. I can eat a crapload of chocolate and not have a problem. My doctor said they come and go as they please but the biggest triggers are lack of sleep and not staying hydrated for me. I wish as you do, that we could pinpoint the exact culprit but I don't think that is possible. Mine have picked up over the last few days and I have done NOTHING differenct. Go figure.
It can be discouraging thinking that there is no way to track down the triggers. It sure would be great to figure it out! I have used zicam for six years. It has worked extrememly well at combating the flu/colds, however I HAVE lost my sense of smell, which is a drag!
I've been thinking about your question a little more, and I seem to recall that when I started noticing my pvcs for the first time I also remember I would (when I had a cold or flu) take those OTC medication/hot drinks. Not sure of the name brand, it wasn't nyquil or theraflu, but it was a common one, I used to take tylenol too. BUT, I havent' taken either for at least 15 years.
Lack of sleep and dehydration are still my worst enemies.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.